Functionals with linear growth in the calculus of variations. II.

Mariano Giaquinta; Giuseppe Modica; Jiří Souček

Commentationes Mathematicae Universitatis Carolinae (1979)

  • Volume: 020, Issue: 1, page 157-172
  • ISSN: 0010-2628

How to cite


Giaquinta, Mariano, Modica, Giuseppe, and Souček, Jiří. "Functionals with linear growth in the calculus of variations. II.." Commentationes Mathematicae Universitatis Carolinae 020.1 (1979): 157-172. <>.

author = {Giaquinta, Mariano, Modica, Giuseppe, Souček, Jiří},
journal = {Commentationes Mathematicae Universitatis Carolinae},
keywords = {Variational Problems for Area Type Integrals; Regularity of Minimizing Solutions},
language = {eng},
number = {1},
pages = {157-172},
publisher = {Charles University in Prague, Faculty of Mathematics and Physics},
title = {Functionals with linear growth in the calculus of variations. II.},
url = {},
volume = {020},
year = {1979},

AU - Giaquinta, Mariano
AU - Modica, Giuseppe
AU - Souček, Jiří
TI - Functionals with linear growth in the calculus of variations. II.
JO - Commentationes Mathematicae Universitatis Carolinae
PY - 1979
PB - Charles University in Prague, Faculty of Mathematics and Physics
VL - 020
IS - 1
SP - 157
EP - 172
LA - eng
KW - Variational Problems for Area Type Integrals; Regularity of Minimizing Solutions
UR -
ER -


  1. ANZELLOTTI G., GIAQUINTA M., Funzioni BV e tracce, To appear. Zbl0432.46031MR0555952
  2. ANZELLOTTI G., GIAQUINTA M., MASSARI U., MODICA G., PEPE L., Note sul problema di Plateau, Editrice tecnico scientifica, Pisa (1974) (1974) 
  3. BERNSTEIN S., Sur les équations du calcul des variations, Ann. Sci. Ecole Norm. Sup. 29 (1912), 431-485 (1912) MR1509153
  4. FEDERER H., Some properties of distributions..., Bull. Amer. Math. Soc. vol 74 n. 1 (1968) (1968) Zbl0163.36503MR0218893
  5. FEDERER H., Geometric measure theory, Springer-Verlag, Berlin (1969) (1969) Zbl0176.00801MR0257325
  6. GAGLIARDO E., Caratterizzazione delle tracce sulla frontiera ..., Rend. Sem. Mat. Univ. Padova 27(1967), 284-305 (1967) MR0102739
  7. GERHARDT C., On the regularity of solutions to variational problems in BV ( ω ) , Math. Z. 149 (1976), 281-286 (1976) Zbl0317.49052MR0417887
  8. GIAQUINTA M., Sul problema di Dirichlet per le superfici a curvatura media assegnata, Symposia Math. 14 (1973) (1973) MR0420400
  9. GIAQUINTA M., On the Dirichlet problem for surfaces of prescribed mean curvature, Manuscripta Math. 12 (1974), 73-86 (1974) Zbl0276.35038MR0336532
  10. GIAQUINTA M., MODICA G., Regolarità Lipschitziana per le soluzionidi alcuni problemi di minimo con vincolo, Ann. di Mat. Pura e applicata (IV) vol. CVI (1975), 96-117 (1975) 
  11. GIUSTI E., Boundary value problems for non-parametric surfaces of prescribed mean curvature, Ann. Scuola Norm. Sup. Pisa vol. III m. 3 (1976), 501-543 (1976) MR0482506
  12. JENKINS H., SERRIN J., The Dirichlet problem for the minimal surface equation in higher dimensions, J. Heine Ang. Math. 229 (1968), 170-187 (1968) Zbl0159.40204MR0222467
  13. LADYZHENSKAYA O. A., URAL'TSEVA N. N., Local estimates for gradients of solutions of non-uniformly elliptic and parabolic equations, Comm. on Pure and Appl. Math. 83 (1970), 677-703 (1970) Zbl0193.07202MR0265745
  14. MIRANDA M., Distribuzioni aventi derivate misure ed insiemi di perimetro localmente finito, Ann. Scuola No Sup. Pisa 18 (1964), 27-56 (1964) MR0165073
  15. MIRANDA M., Comportamento dells successioni convergenti di frontiers minimali, Rend. Sem. Mat, Padova 38 (1967), 238-257 (1967) MR0222735
  16. MORREY C. B. jr., Multiple integrals in the calculus of variations, Springer-Verlag Berlin 1966 MR0202511
  17. RESCHETNIYAK G., On the weak convergence for vector valued measures, (in Russian), Sibirskij Mat. J. 6 (1968), 1386- (1968) 
  18. SERRIN J., On the definition and properties of certain variational integrals, Trans. Amer. Math. Soc. 101 (1961), 139-167 (1961) Zbl0102.04601MR0138018
  19. SERRIN J., The problem of Dirichlet for quasilinear elliptic differential equations with many independent variables, Phil. Trans, of the Royal Soc. of London. Series A, n. 1153 vol. 264 (1969), 413-496 (1969) Zbl0181.38003MR0282058
  20. SOUČEK J., Spaces of functions on domain ω , whose k -th derivatives are measures defined on ω ¯ , Časopis pro pěstování matematiky 97 (1972), 10-46 (1972) MR0313798
  21. STAMPACCHIA G., Equations elliptiques du second ordre à coefficients discontinus, Sem. de Math. Montréal. Les presses de l'Univ. (1966) (1966) Zbl0151.15501MR0251373

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.